Hello,

Back in 1999/2000 I was diagnosed with ulcerative colitis. I was put on Prednisolone (starting off with 7.5 mg and reaching 20/30mg per day over 3 years). I was then put on Azathioprine for another 2 years, and now I take nothing.

The ulcerative colitis is under control, and I haven't any symptoms for years! However, over the last 4 years I have had bad bad bad sweats, my periods have stopped, I only put on weight round my chest and tummy (arms, legs, hips and bum are all skinny - people think I'm pregnant!), bad stretch marks high blood pressure, constant thirst, crave salt, I'm growing a beard, bad boil-like acne on my back, no sexual drive, moodiness, aching legs and no energy. I get bad acid from my stomach, but they maybe due to medication (explained below).

I am exercising 40 min to 1 hr a day, on 5/6 days a week. I eat very healthy. I don't know what to else to do. NO weight loss, NO increase in energy - just feel rubbish.

My GP thinks I have PCOS, and put me on Metformin (1500 a day). I've been taking this since April 2009, but it has done nothing! Apart from the acid! My periods came back for 3 months when first taking it, but nothing since.

I went back to my GP, so they sent me to a Gynecologist, who said my symptoms sound like Cushing's Syndrome, so discharged me as it has nothing to do with them. I went back to my GP, and explained what the Gyno had said, and she looked at me like I was stupid, or lying, or both because I'm not taking any corticosteroids! Then totally dismissed me! I am waiting for the Gyno's letter to reach her.

Is there any delayed long-term effects from taking Prednisolone?

Any help muchly appreciated, as I believe my GP thinks the Gyno, and I, are crazy.